Ask a Pharmacist Expert Forum
Neurological / muscle symptoms
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Neurological / muscle symptoms

Can ongoing use of generic substitutes for erectile dysfunction such as tadalis, levitra and viagra cause paraesthesia and muscle pain? Thanks.
Age
:  
43
Sex
:  
Male
Weight
:  
10stone 10lb
Current Medications
:  
adalat la 60mg daily, omeprazole 30mg daily
Drug Allergies
:  
none
Medical Conditions
:  
Hypertension
Related Discussions
1500899_tn?1308762196
Although rare, Viagra (sildenafil), Cialis (tadalafil) and Levitra (vardenafil) can cause muscle pain and unusual skin sensations or paresthesia.  In clinical studies, Viagra caused muscle pain and paresthesia in less than 2% of patients.  Patients who experience these side effects should stop taking the medication and consult their physician. These medications increase blood flow to the penis by inhibiting the enzyme phosphodiesterase type 5 (PDE5).  The most common side effects of Viagra and the other PDE5 inhibitors are flushing and headache.  PDE5 drugs can cause dangerously low blood pressure if they are taken with nitroglycerin or other nitrate medications that are used to treat chest pain and heart disease.
In patients that cannot tolerate PDE5 inhibitors there are other treatments available. The drug alprostadil (Caverject, Edex, Muse) also increases blood flow to the penis leading to an erection.  These medications are not as popular because they have to be injected with a small needle into your penis, or a small suppository must inserted into the opening of the penis.  Mechanical devices such as vacuum erection pumps are safe and highly effective in many men. Consult your physician for more information about treatment options for male enhancement.  
2 Comments
Blank
Avatar_m_tn
Many thanks for your reply.
I was recently in hospital for an operation and over those 10 days my symptoms went away which I suppose makes it likely that my symptoms come from an environmental factor such as something I'm taking in every day life.
Blank
This Forum's Experts
5801192_tn?1389204087
Carrie Fu, PharmDBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank